Share Facebook
Crohn's Disease Forum » Treatment » Prednisone/Entocort » Prednisone wears off in the morning


08-21-2015, 09:21 AM   #1
Elizajp
Senior Member
 
Join Date: Mar 2014
Prednisone wears off in the morning

I am in the middle of a flare and have been on 40mg prednisone for the past four days. I can definitely tell a difference but it seems the effect wears off by the early morning right before I take my next dose. I've been taking it with breakfast, around 630/7. But I feel the symptoms coming back at around 4am and they don't subside until about 830am. Then I'm fine the rest of the day. Has anyone else experienced this? Should I try splitting the dose and taking half later so that its in my system longer? I don't want it to interfere with my sleep. I'm also wondering if maybe it will just get better on its own because I'm always worst in the morning anyway so maybe it's the last thing to get better?
08-21-2015, 01:04 PM   #2
Jennifer
Adminstrator
 
Jennifer's Avatar
Generally people don't notice improvement from Prednisone until around 3-7 days after taking it (depends on the person, some people feel improvement after their first dose). You should notice more improvement the longer you take it. If your symptoms get worse or don't improve anymore after about 2 weeks then contact your doctor and they may try to increase your dose or try something else.

You should talk to your GI about splitting the dose before trying it. Some people have tried this to reduce side effects but the main thing is to take it at the same time everyday so it's constantly in your system. Remember to taper slowly off of it if you're taking it longer than 7-10 days (some people don't get their desired results and just stop taking it but that can be very dangerous as steroids often require a taper schedule).
__________________
Diagnosis: Crohn's in 1991 at age 9
Surgeries: 1 Small Bowel Resection in 1999; Central IV in 1991-92
Meds for CD: 6MP 50mg
Things I take: Tenormin 25mg (PVCs and Tachycardia), Junel, Tylenol 3, Omeprazole 20mg 2/day, Klonopin 1mg 2/day (anxiety), Restoril 15mg (insomnia), Claritin 20mg
Currently in: REMISSION Thought it was a flare but it's just scar tissue from my resection. Dealing with a stricture. Remission from my resection, 17 years and counting.
08-21-2015, 10:33 PM   #3
FrozenGirl
Senior Member
 
FrozenGirl's Avatar
When I was really bad off I would be up with symptoms all night and end up taking pred at 430-6am to get some sleep. That said my symptoms were always worse in the morning and you haven't been on pred that long so i would continue taking it in the morning for a bit. It does interfere with sleep so I would try to avoid a split dose.
__________________
Dx: Ulcerative Colitis, Nov 2013
Currently on:
Mezavant 4.8g
Vitamin D 1000iu
Calcium
Tecta 40mg
Remicade: 600mg, every 4 weeks
Methotrexate: 15 mg (injection)
Reply

Crohn's Disease Forum » Treatment » Prednisone/Entocort » Prednisone wears off in the morning
Thread Tools


All times are GMT -5. The time now is 10:11 PM.
Copyright 2006-2017 Crohnsforum.com